Alert archive / Missouri / Wind Advisories in 2008

Wind Advisory 19, NWS Springfield, MO

December 19, 20087 counties in Missouri

NWS Springfield, MO issued this wind advisory at Dec 19, 2008, 9:09 AM CST for 7 counties in Missouri. It was in force for 111 min.

The area

The counties it named.

The facts

Issued
Dec 19, 2008, 9:09 AM CST (15:09 UTC)
Expired
Dec 19, 2008, 11:00 AM CST
In force
111 min
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dent County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 136 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 191509
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
909 AM CST FRI DEC 19 2008


MOZ056>058-069>071-083-191700-
/O.EXP.KSGF.WI.Y.0018.000000T0000Z-081219T1500Z/
/O.NEW.KSGF.WI.Y.0019.081219T1509Z-081219T1700Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM
909 AM CST FRI DEC 19 2008

...WIND ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING...

WIND ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING.

SUSTAINED WEST WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED THIS MORNING AS STRONG LOW PRESSURE MOVES AWAY FROM THE
REGION. WINDS WILL DIMINISH BY MIDDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO
45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

MOZ080>082-091-092-191615-
/O.EXP.KSGF.WI.Y.0018.000000T0000Z-081219T1500Z/
DALLAS-LACLEDE-TEXAS-WEBSTER-WRIGHT-
INCLUDING THE CITIES OF...BUFFALO...LEBANON...HOUSTON...CABOOL...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD
909 AM CST FRI DEC 19 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS HAVD DIMINISHED ACROSS THE AREA AS LOW PRESSURE MOVES
OFF TO THE NORTHEAST.

$$

FOSTER
1 follow-up statement
000 
WWUS73 KSGF 191654
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CST FRI DEC 19 2008


MOZ056>058-069>071-083-191800-
/O.EXP.KSGF.WI.Y.0019.000000T0000Z-081219T1700Z/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DENT-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...SALEM
1054 AM CST FRI DEC 19 2008

...WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

WINDS HAVE DIMINISHED AS A STRONG LOW PRESSURE MOVES AWAY FROM THE
REGION.  

$$

FOSTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Dec 19, 5:40 AM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Dec 19, 5:40 AM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 AM CST FRI DEC 19 2008

.DISCUSSION...

MAIN FOCUS FOR THIS FORECAST WAS THE NEXT 12 HOURS OR SO AS A
FAIRLY STRONG LOW PRESSURE SYSTEM PULLS AWAY FROM THE AREA.
TEMPERATURES AND WINDS WILL BE THE PRIMARY CONCERNS DURING THIS
PERIOD AS MOST OF THE PRECIPITATION WILL BE OUT OF THE AREA BY
SUNRISE. ATTENTION THEN TURNS TO A STRONG COLD FRONT SLATED FOR
THE WEEKEND AND WHAT WILL BE THE COLDEST TEMPERATURES SO FAR THIS
WINTER BEHIND THE FRONT. IT THEN LOOKS LIKE WE GET INTO A SLIGHT
PATTERN SHIFT LATER NEXT WEEK.

TODAY...SURFACE LOW PRESSURE ANALYZED NEAR KANSAS CITY AT 08Z WILL
QUICKLY PULL TO THE EAST NORTHEAST INTO THE OHIO RIVER VALLEY BY
NOON TODAY. WE HAVE SEEN SOME ELEVATED CONVECTION OVERNIGHT AS A
FAIRLY STRONG SHORT WAVE TROUGH COUPLED WITH LOW LEVEL MOISTURE
RETURN HAS YIELDED MUCAPES OF A COUPLE HUNDRED J/KG OR SO. STRONG
SOUTHWEST WINDS HAVE DEVELOPED DURING THE LATE OVERNIGHT HOURS
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BETWEEN A SURFACE
TROUGH AND A COLD FRONT BACK ACROSS EASTERN KANSAS. WILL NEED TO
WATCH THIS SITUATION CLOSELY AS STRONG PRESSURE GRADIENTS COUPLED
WITH ISALLOBARIC ACCELERATIONS MAY SUPPORT WINDS NEAR ADVISORY
CRITERIA INTO EARLY THIS MORNING. THESE WINDS WILL FINALLY CHIP
AWAY AT THE REST OF THE FOG...SO WILL LIKELY BE CHOPPING AWAY THE
DENSE FOG ADVISORY OVER THE EASTERN OZARKS. TEMPERATURES WILL BE
ALL OVER THE PLACE TODAY DEPENDING ON WHERE YOU ARE IN THE OZARKS.
SOUTHEAST KANSAS AND WESTERN MISSOURI WILL SEE FALLING
TEMPERATURES EARLY THIS MORNING WITH A SLIGHT WARM UP THIS
AFTERNOON. THE EASTERN OZARKS WILL LIKELY SEE THE WARMEST
TEMPERATURES EARLY THIS MORNING BEFORE TEMPERATURES FALL OFF A
BIT LATER ON. NOT A HUGE COLD PUSH BEHIND THIS FRONT BY ANY
MEANS. MOST LOCATIONS WILL SEE QUITE A BIT OF SUNSHINE
TODAY...WITH PERHAPS THE EXCEPTION OF THE NORTHERN OZARKS WHERE
STRATOCUMULUS MAY SEEP IN BEHIND THE DEPARTING LOW.

TONIGHT...WEAK SURFACE HIGH PRESSURE WILL PASS THROUGH THE AREA
THIS EVENING BEFORE WINDS TURN AROUND AGAIN TO THE SOUTHEAST BY
LATE TONIGHT. WILL LIKELY SEE A DECENT AMOUNT OF HIGH CLOUDS
AROUND...SO DO NOT EXPECT TEMPERATURES TO GET ALL THAT COLD.
GENERALLY FOLLOWED MAV GUIDANCE.

SATURDAY...A CLOSED UPPER LEVEL LOW WILL PUSH SOUTHEAST OUT OF
SOUTHERN SASKATCHEWAN INTO THE DAKOTAS. GIVEN THE ORIGIN OF THIS
FEATURE...IT WILL SUPPORT AN ARCTIC COLD FRONT PLUNGING THROUGH
THE OZARKS BY LATE IN THE DAY. THERE WILL BE A PERIOD OF WARM AIR
ADVECTION AND WEAK MOISTURE RETURN AHEAD OF THE FRONT. A LIGHT
RAIN SHOWER OR TWO IS NOT OUT OF THE QUESTION OVER THE EASTERN
OZARKS. TEMPERATURES OVER THE WEST WILL LIKELY PEAK BY EARLY
AFTERNOON BEFORE FALLING BEHIND THE FRONT.

SATURDAY NIGHT...STRONG COLD ADVECTION WILL USHER THAT ARCTIC
AIRMASS INTO THE OZARKS. WE COULD EVEN SEE A FEW FLURRIES SQUEEZED
OUT OF THE ATMOSPHERE UP ACROSS CENTRAL MISSOURI IN THE EVENING.
TEMPERATURES WILL HAVE NO PROBLEM FALLING INTO THE LOWER TEENS AND
UPPER SINGLE DIGITS ACROSS MOST OF THE OZARKS. MEANWHILE...A BRISK
AND GUSTY NORTHWEST WIND WILL DROP WIND CHILLS INTO THE SINGLE
DIGITS BELOW ZERO RANGE.

SUNDAY AND SUNDAY NIGHT...STRONG SURFACE HIGH PRESSURE ON THE
ORDER OF 1040 MB WILL SETTLE SOUTHEAST TOWARDS THE OZARKS. NOT
SEEING MUCH OF A WARMUP ON SUNDAY AS COLD ADVECTION CONTINUES. 850
MB TEMPERATURES ARE PROGGED TO DIP INTO THE -15 TO -20 DEGREE
CELSIUS RANGE. WE MAY EVEN HAVE TO DEAL WITH SOME LOW CLOUDS UP
NORTH. NOT OUT OF THE QUESTION WE COULD SEE A FLURRY OR TWO UP
THAT WAY AS THERE SHOULD BE A DECENT AMOUNT OF MID AND UPPER LEVEL
LIFT AROUND. THINK MOST AREAS NORTH OF HIGHWAY 60 WILL NOT GET OUT
OF THE UPPER TEENS...WITH LOW TWENTIES SOUTH OF 60. SUNDAY NIGHT
WILL THEN BE THE COLDEST NIGHT AS THE CENTER OF HIGH PRESSURE
SETTLES OVER EASTERN KANSAS. LOWER SINGLE DIGITS APPEAR VERY
REASONABLE GIVEN WHAT SHOULD BE A GOOD RADIATIONAL COOLING NIGHT.
WOULD NOT BE SHOCKED IF A FEW OF THE COLDER LOCATIONS IN THE
OZARKS DIPPED DOWN TO ZERO OR SLIGHTLY BELOW. ONE THING WE WILL
NEED TO MONITOR SATURDAY NIGHT AND SUNDAY NIGHT IS WIND CHILLS. IT
IS NOT OUT OF THE QUESTION THAT WE MAY NEED A WIND CHILL ADVISORY
OVER PORTIONS OF THE AREA.

MONDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS DRASTICALLY DIVERGE
DURING THE PERIOD. WEAK UPPER LEVEL RIDGING WILL TRANSITION TO A
SOUTHWESTERLY FLOW ALOFT EARLY IN THE PERIOD. SURFACE PRESSURE
FALLS ACROSS THE HIGH PLAINS WILL LEAD TO INCREASING SOUTHERLY
LOW LEVEL FLOW AND WARMER TEMPERATURES. THE BIGGEST QUESTION OF
THE PERIOD WILL BE THE EVOLUTION OF AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. MEDIUM RANGE MODELS SEEM TO BE STRUGGLING
WITH THE PHASING OF TWO DISTINCT SHORT WAVE TROUGHS. THE ECMWF
USUALLY HAS A MUCH BETTER TRACK RECORD WHEN IT COMES TO THE
PHASING OF ENERGY...SO WILL FOLLOW IT FOR THE MOST PART. WE SHOULD
THEREFORE SEE INCREASED PRECIPITATION CHANCES AROUND THE TUESDAY
AND WEDNESDAY TIME FRAME AS THAT UPPER LEVEL ENERGY CROSSES THE
CENTRAL UNITED STATES. WE WILL NEED TO WATCH TEMPERATURE PROFILES
CLOSELY WITH THIS ONE AS THE AMOUNT OF WARM ADVECTION AHEAD OF
THIS FEATURE IS IN QUESTION. IN OTHER WORDS...FROZEN PRECIPITATION
CANNOT BE RULED OUT.

SCHAUMANN

&&

.AVIATION...

FOR THE 12Z TAFS...HAVE BUMPED UP WEST WINDS TO SUSTAINED 25 KNOTS
WITH GUSTS TO 35 KNOTS AT BOTH SPRINGFIELD AND JOPLIN AS STRONG
SUBSIDENCE ASSOCIATED WITH UPPER LOW MOVING ACROSS NORTHERN MO AND
SOUTHERN IA MIXES HIGHER WINDS TO THE SURFACE. WINDS SHOULD DIE
DOWN BY MID/LATE MORNING AS UPPER LOW MOVES QUICKLY NORTHEASTWARD
TOWARD LAKE MICHIGAN. THEREAFTER WINDS GRADUALLY WEAKEN...GOING
LIGHT AND VARIABLE TONIGHT AS HIGH PRESSURE MOVES ACROSS THE REGION.

WILL KEEP CEILINGS AND VISIBILITY VFR THROUGH THE FORECAST...BUT
WILL HAVE TO WATCH THE NARROW BATCH OF MVFR CEILINGS CLIPPING THE
NORTHWEST PORTION OF THE FORECAST AREA THIS MORNING.

TERRY

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR MOZ055-056-066>069-
     077>081-088>092-094.

KS...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Dec 19, 6:23 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
623 AM CST FRI DEC 19 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
623 AM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  STRONG AND GUSTY WINDS WILL PERSIST EARLY THIS MORNING OVER
  THE ENTIRE OUTLOOK AREA. WIND GUSTS TO 45 MPH CAN BE EXPECTED
  NORTH OF HIGHWAY 60. A WIND ADVISORY REMAINS IN EFFECT FOR
  THIS AREA UNTIL 9 AM. WIND GUSTS TO 35 MPH CAN BE EXPECTED
  ACROSS THE REMAINDER OF THE MISSOURI OZARKS THIS MORNING.
  WINDS WILL BEGIN TO DIMINISH LATE THIS MORNING AND THIS
  AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  AN ARCTIC COLD FRONT WILL BRING BITTERLY COLD AIR INTO THE
  OUTLOOK AREA FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT. BRISK
  WINDS WITH WIND GUSTS GREATER THAN 30 MPH WILL DROP WIND
  CHILLS BELOW ZERO SATURDAY NIGHT. HIGHS OVER MANY AREAS WILL
  NOT GET OUT OF THE TEENS ON SUNDAY. LOW TEMPERATURES SUNDAY
  NIGHT WILL FALL INTO THE LOWER SINGLE DIGITS WITH WIND CHILLS
  AGAIN BELOW ZERO.

  LIGHT WINTRY PRECIPITATION WILL BE POSSIBLE ON TUESDAY AS A
  STORM SYSTEM MOVES INTO THE CENTRAL UNITED STATES. DETAILS ON
  PRECIPITATION TYPES AND AMOUNTS ARE UNCLEAR AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:24 AM CSTWind AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 17 more5 hr

Nearby

Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.